Alert archive / Montana / High Wind Watches in 2006
High Wind Watch 20, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 14, 2006, 4:57 AM MST. It took effect at Dec 15, 2006, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 4:57 AM MST (11:57 UTC)
- In effect from
- Dec 15, 2006, 5:00 AM MST
- Expired
- Dec 14, 2006, 1:02 PM MST
- In force
- Issued by
- NWS Great Falls, MT
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 14, 3:44 AM MST, 1 hour 13 minutes earlier.
Area forecast discussion, Dec 14, 3:44 AM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 344 AM MST THU DEC 14 2006 .DISCUSSION... ...DAMAGING WINDS TO HIT NORTH CENTRAL MONTANA FRIDAY... TODAY THROUGH SATURDAY...WEAK RIDGING WILL OCCUR TODAY AS THE AREA IS IN BETWEEN WEATHER SYSTEMS. THIS WILL RESULT IN RELATIVELY QUIET WEATHER CONDITIONS FOR TODAY. CLOUDS AND PRECIPITATION WILL INCREASE TONIGHT AS A STRONG LOW PRESSURE SYSTEM APPROACHES THE REGION. THE AIRMASS WILL BE WARM ENOUGH TO SUPPORT RAIN ACROSS THE PLAINS AND VALLEYS WITH SNOW IN THE MOUNTAINS. A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN CANADA FRIDAY DRAGGING A COLD FRONT ACROSS THE STATE. ALONG WITH THE STRONG PRESSURE GRADIENT...COLD AIR ADVECTION BEHIND THE FRONT WILL ALLOW STRONG WINDS ALOFT TO SURFACE. IT APPEARS MOST LOCATIONS ACROSS THE PLAINS WILL SEE WIND GUSTS OF AT LEAST 70 TO 80 MPH. THE FAVORED AREAS NEAR AND ALONG THE ROCKY MOUNTAIN FRONT WILL LIKELY EXPERIENCE SOME GUSTS OVER 100 MPH. MODELS HAVE BEEN VERY CONSISTENT IN FORECASTING THIS EVENT...THEREFORE WILL UPGRADE THE WATCH TO A WARNING AND STRONGLY WORD THE THREAT FOR DAMAGING WINDS. AIRMASS BECOMES SLIGHTLY UNSTABLE DURING THE AFTERNOON...SO IT WOULDNT BE OUT OF THE QUESTION TO SEE A FEW STRONG SHOWERS DEVELOP. THESE SHOWERS MAY THROW OUT SOME OUTFLOW WINDS...THUS INCREASING THE ALREADY VERY STRONG WINDS. WINDS TO SLOWLY TAPER OFF FRIDAY NIGHT AS THE LOW PRESSURE SYSTEM EXITS THE REGION. BY SATURDAY MORNING...WINDS WILL BE BACK TO THERE NORMAL 15 TO 30 MPH RANGE. STRONG COOLING BEHIND THE SYSTEM WILL DROP TEMPERATURES WELL BELOW FREEZING FRIDAY NIGHT AND THEY WILL REMAIN BELOW FREEZING THROUGH SATURDAY. MEIER SATURDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE ON THE SAME PAGE IN A BROAD SENSE ON TRENDS DURING THE PERIOD. EXPECT A SHORTWAVE EARLY IN THE PERIOD THEN AN UPPER RIDGE WILL MOVE OVER THE FORECAST AREA MONDAY NIGHT OR POSSIBLY TUESDAY BEFORE A MORE WESTERLY FLOW ALOFT SETS IN TOWARDS THE END OF THE PERIOD. OF COURSE MODELS DIFFER ON DETAILS OF THIS TREND. WITH THE SHORTWAVE EARLY IN THE PERIOD MODELS STILL DO NOT APPEAR TO BE VERY EXCITED ABOUT THE CHANCES OF SNOW SO HAVE CONTINUED THE MOSTLY DRY FORECAST FOR THE LOWER ELEVATIONS. LATEST ECMWF MODEL RUN CONTINUES TO HAVE FAIRLY HIGH MID-LEVEL RH OVER SW MT ON MON. THIS IS PROBABLY DUE TO NWLY UPSLOPE FLOW. HAVE REINTRODUCED SOME SLIGHT CHANCE POPS TO THE MOUNTAINS OF PORTIONS OF SW MT. MODELS DIFFER ON THE FLOW BY LATE TUESDAY WITH SOME MODELS INDICATING SW FLOW WHILE OTHERS HAVE NW FLOW. WITH A TREND TO A MORE WESTERLY FLOW FEEL BEST THREAT FOR SNOW WILL BE OVER THE WESTERN MOUNTAINS BY LATE TUESDAY. INHERITED POPS APPEAR TO HANDLE THIS TREND WELL. MODELS POINT TO GOOD DOWNSLOPE FLOW OVER THE PLAINS BY TUESDAY SO INCREASED WINDS AND HIGH TEMPERATURES. BLANK WEDNESDAY THROUGH THURSDAY...MODELS IN BASIC AGREEMENT DURING THIS PERIOD. A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE...IN A FAIRLY STRONG NORTHWESTERLY FLOW...MOVES ACROSS THE REGION WEDNESDAY. SCATTERED SNOW SHOWERS ARE EXPECTED OVER THE WESTERN MOUNTAINS WITH ISOLATED SNOW SHOWERS DEVELOPING OVER MOST OTHER MOUNTAINS DURING THE MORNING. PARTS OF THE PLAINS WILL HAVE A SLIGHT CHANCE OF SNOW SHOWERS...HOWEVER DOWNSLOPE WINDS WILL KEEP THE PLAINS AND LARGER VALLEYS MOSTLY DRY. HIGH PRESSURE ALOFT BEGINS TO RIDGE INTO NORTHWEST MONTANA WEDNESDAY NIGHT. SNOW WILL DIMINISH BUT AMPLE MOISTURE REMAINS IN A NORTHWEST FLOW FOR A CHANCE OF SNOW ALONG THE CONTINENTAL DIVIDE AND SOME SOUTHWESTERN MOUNTAINS. TEMPERATURES SHOULD BE NEAR SEASONAL AVERAGES...EXCEPT FOR THE CENTRAL PLAINS WHERE THE DOWNSLOPE WINDS SHOULD RESULT IN SEASONABLY MID CONDITIONS. EK && .AVIATION... UPDATED 0545Z. MODERATE TO STRONG WESTERLY WINDS WILL PERSIST ACROSS THE FORECAST AREA OVERNIGHT BUT WILL GRADUALLY DIMINISH ON THURSDAY AS PRESSURE GRADIENTS RELAX. SNOW WILL REMAIN A CONCERN OVER THE WESTERN MOUNTAINS...AT TIMES THE MOUNTAINS AND PASSES MAY BE OBSCURED BY MVFR OR IFR CEILINGS AND SNOW. VFR CONDITIONS WILL PREVAIL OVER THE PLAINS THROUGH THURSDAY AFTERNOON. LOW AND MID LEVEL CLOUDS WILL INCREASE OVER THE FORECAST AREA BY THURSDAY EVENING AS THE NEXT WEATHER SYSTEM APPROACHES THE REGION. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 47 37 43 19 / 0 20 30 10 CTB 42 34 41 16 / 0 20 30 20 HLN 44 32 45 22 / 10 40 30 10 BZN 48 30 46 18 / 20 50 40 10 WEY 38 25 33 7 / 60 100 70 30 DLN 48 30 40 15 / 20 50 30 10 HVR 42 28 45 18 / 0 20 20 20 LWT 47 33 44 18 / 0 30 30 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 5 AM TO 11 PM MST FRIDAY FOR MTZ011>014- 045-047-050-051-054. HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR MTZ008-015-052-053-055. HIGH WIND WARNING FROM 2 AM TO 11 PM MST FRIDAY FOR MTZ009-010- 044-046-048-049. WINTER STORM WATCH FROM THIS AFTERNOON THROUGH FRIDAY EVENING FOR MTZ009-048. && SHORT TERM...MEIER LONG TERM...BLANK/EK AVIATION...BLANK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 13, 9:36 PM MST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 936 PM MST WED DEC 13 2006 MTZ009>014-044>051-054-141200- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER- 936 PM MST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM FOR THE ROCKY MOUNTAIN FRONT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM FOR THE ROCKY MOUNTAIN FRONT AND THE CUT BANK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY STRONG WINDS...WITH ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE ON FRIDAY. THUS A HIGH WIND WATCH HAS BEEN ISSUED FOR ALL OF NORTH CENTRAL MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052-053-055-141200- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 936 PM MST WED DEC 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 8:58 PM MST | High Wind Watch | TFX | 8 hr | |
| Dec 14, 4:52 AM MST | Winter Storm Watch | TFX | 8 hr | |
| Dec 14, 4:57 AM MST | High Wind Warning | TFX | 39 hr | |
| Dec 14, 12:59 PM MST | Snow and Blowing Snow Advisory | TFX | 24 hr | |
| Dec 14, 12:59 PM MST | Winter Storm Warning | TFX | 24 hr |
Nearby
High Wind Watches in Montana, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.